IJPAM: Volume 97, No. 4 (2014)

AN IMPROVED BINOMIAL APPROXIMATION
FOR THE BETA BINOMIAL DISTRIBUTION

K. Teerapabolarn
Department of Mathematics
Faculty of Science
Burapha University
Chonburi, 20131, THAILAND


Abstract. This paper gives an approximation of the beta binomial distribution with parameters $n$, $\alpha$ and $\beta$ by an improved binomial distribution with parameters $n$ and $\frac{\alpha}{\alpha+\beta}$. The improved binomial approximation is more accurate than the binomial approximation when $\alpha+\beta$ is large.

Received: July 18, 2014

AMS Subject Classification: 62E17, 60F05

Key Words and Phrases: beta binomial distribution, binomial distribution, improved binomial distribution, probability function

Download paper from here.




DOI: 10.12732/ijpam.v97i4.10 How to cite this paper?

Source:
International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2014
Volume: 97
Issue: 4
Pages: 511 - 514


Google Scholar; zbMATH; DOI (International DOI Foundation); WorldCAT.

CC BY This work is licensed under the Creative Commons Attribution International License (CC BY).